MAUDE Adverse Event Report: MEDELA AG LIBERTY RENTAL PUMP WITHOUT CASE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

MEDELA AG LIBERTY RENTAL PUMP WITHOUT CASE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 101037810
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer contacted a medela clinician and indicated that the device was not holding a charge for 4 to 6 hours, was running loud, and the air leak indicator was black.The customer stated that she was not able to reinforce the dressing and cannot move the charger that is located under the bed.The clinician informed the customer to remove the dressing and to use a wet to dry dressing if the device is not running for greater than two hours.The customer indicated that they wanted a second charger sent out and was instructed to contact the dme regarding this request.On 08/26/2020, a complaint handler followed up with the customer who stated that the air leak was from the dressing.She stated that the doctor removed the pump as her wound increased size from 2 inches to 6 inches and they had to determine what needed to be done as they had to bridge the wound.On (b)(6) 2020 and (b)(6) 2020, a medela clinician contacted the patient for clarification on what was reported to the complaint handler.The customer indicated that the problem lasted two days and after the dressing was changed the air leak had stopped.Additionally, the patient indicated that she saw the nurse practitioner in her town and she started her on an antibiotic and then stopped it after 5 days.The patient said she was unsure if what the nurse practitioner was correct because she stopped the antibiotics and the wound was not showing progress, so they agreed to stop negative pressure wound therapy and re-evaluate.The patient stated she has had an infection in the wound on and off for the last 3 months and went to see her surgeon and they looked closer at her "previous" cat scan and saw there was a pocket of fluid so the surgeon debrided wound to remove the pocket of fluid, this made two wounds become one.She is on iv antibiotics and today is her final dose.The patient has been on same negative pressure wound therapy device since last week and doing well.The surgeon will now manage her wound care.The patient states they are unsure of the origin of this chronic infection.
 
Event or Problem Description
On (b)(6) 2020, a customer alleged to medela llc that the liberty negative pressure wound therapy device generated an air leak.

Brand Name
LIBERTY RENTAL PUMP WITHOUT CASE
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug,
SZ 
MDR Report Key10560355
Report Number1419937-2020-00102
Device Sequence Number14197493
Product Code OMP
UDI-Device Identifier07612367015578
UDI-Public7612367015578
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Model Number101037810
Device Catalogue Number101037810
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;